Tramadol.. was wondering what this drug was all about?
- 13 Jan 2012 by MissHeatherJ05
- migraine, pain, tramadol, doctor, narcotic, medication
I was put on tramadol 50mgs (with no acetaminophen) for my migraines. I was told this was a non narcotic medication and non addictive from my doctor. I just want to possibly speak with someone who has been on this medication before... like does it make you "high?" does it relieve pain well? I just don't want to get addicted to anything.
13 Jan 2012
Tramadol is a non narcotic pain releiver for moderate pain. Even though it is non narcotic people can still become dependent on it. Once you have been on it a while, if you stop taking it abruptly you will experience withdrawal effects. It also has some antidepressant properties which means when you stop it you may experience some depression. All that being said, if it helps the migraines, and you take only as prescribed then it might be worth a try.
13 Jan 2012
Hi miss heather,Laurie Shay is spot on.for some reason I do not crave this drug nor do I feel a euphoric reaction to it... but big But,I stopped taking the 200mgs per day long story just felt I was taking too many meds.I am ok now with one or 2 pills a day for fibro and a host of other pain issues.my humble advice is that I read more about this drugs side effects and withdrawal problems then any other.if you are ok and this helps your pain then god bless.if you decide to stop it my advise is speak with a dr. First and be ready for some depression.hoping this is not an issue and you are one of the lucky ones that can tolerate this drug.try not to increase this dosage you are on.There are many other drugs available that may not cause you problems in the future.good luck,god bless,c
13 Jan 2012
Hello MissHealther, I think some people do ok with tramadol, but I also think you should know the truth about it. Please read the lijnk I am sending you about this drug & it's addiction properties. etc... If not abused in high doses it is ok to use, but your doctor is ded wrong about it not being addictive or narcotic in nature. Drug reps have touted it to doctors because the pill uin itself is not a narcotic, but once it mixes with your body chemistry it becomes opiate like. Please read this info so you are informed about what you are taking...
14 Jan 2012
I have to 2nd what Mary said. Tramadol is most definitely addictive, and whether you take it as prescribed or abuse it doesn't matter. It is addictive. I agree with what Mary said, the drug reps have been telling docs for years it isn't addictive and it's as safe as Aspirin. But it isn't. I have known many people who were addicted to it. One in particular was so addicted she constantly found new reasons for why she needed to continue taking it. As if to prove how very addictive it is, she often needed to take Percocet along with Tramadol. She could wean herself off the Percocet but never off Tramadol. From what I've been told the withdrawal symptoms from Tramadol are worse and longer lasting than from regular narcotics, including Oxycodone which has some bad wds also.
If you must use it then do not take it for more than 3 days in a row. Or the moment you feel yourself wanting it and looking forward to taking it stop. Even if you tell yourself you just want pain relief. That's the biggest lie we tell ourselves as we get addicted to a pain relief drug. I say just don't use them. You may like them too much to stop.
14 Jan 2012
Nothing in reality(my opinion) the side effects over ride the pain relief.
15 Jan 2012
Thank you everyone so much for the help. The reason why I want to make sure they do not give me any type of euphoria or high is because I am a recovering addict and do not want to go down that path in life ever again. But I did take it because I had a migraine (I took 2) and it did not help my migraine at all... Is it possible that it is because I have a tolerance to opiates? Anyways, it also didnt give me any euphoria or anything like that which is good. I am just trying to figure out if this medication is right for migraines... Does anyone else take this medication for migraines if so what mgs do you take and does it work well? Thanks guys!
18 Feb 2013
Why your Dr has chosen to provide you with Tramadol as a treatment for migraines is appalling to me. I have been on Tramadol for 12 yrs now, and you will reach a point where the negative side effects are much worse than the benefits received. I realize everyones body chemistry is different, but all you need to do is google Tramadol, and see the unbelievable amount of feedback on this drug. I am still on the medication, so am saying this to you knowing how complicated it is to change course once started.
To answer your original question... yes, it did help with the urinary-bladder pain of Interstitial Cystitis, but I noticed after a year, the same dose didnt help anymore... seemed like every year was having to discuss increasing with my dr... and if I missed a dose or two, my brain would rebel terribly, as well as flu like symptoms, etc... all to dissappear after taking a dose... I just really encourage you to see if any other options are available to treat your migraines... I know they are so painful, but why complicate your life even more with a controlling drug such as Tramadol? Best of Luck!
19 Feb 2013
This drug is a synthetic type opiate, is addictive, can be abused. It is in a different class as the TRUE opiates. Just goggle it.
24 Dec 2014
I've been on Tramadol for over 7 years now, initially for a herniated disk, later for torn rotator cuffs and phantom pain as I've been a right above knee amputee for 30 years. Another drug that helps my neuropathic pain (nerve related pain like phantom pains, fibro, herniated disk pain is Neurontin generic name: Gabapentin.When taken along with Tramadol they are very effective in stopping the pain. My husband also used them successfully for his migraines when he had no more Imitrex.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can i appose this decision? I have been taking it for 2 years (Tramadol). I saw a new doctor today, for non related reasons, but he brought up my ...
3 answers • 18 Mar 2011
... was given tramadol-I get no high whatsoever, have been taking it for years. Most I've ever taken is two per day, when I work out. Why am I ...
3 answers • 31 Aug 2011
I am currently taking percocet and oxyneo, and my doctor prescibed me Tramadol. Should I take the Tramadol as directed? It says in the Tramadol ...
2 answers • 8 Jul 2013
Have been taking successfully for years, now doctor wants to take away. Has been helping with seizures and headaches as well back pain. Need to know ...
3 answers • 1 Sep 2013